×

Variation of mixed Hodge structure. II. (English) Zbl 0615.14003

In part I of this paper [J. Steenbrink and the author, ibid. 80, 489-542 (1985)] put a mixed Hodge structure on the cohomology groups of a curve with values in \({\mathbb{V}}\), where \({\mathbb{V}}\) is a graded-polarizable variation of mixed Hodge structures. In the paper under review the author considers the case where \({\mathbb{V}}\) arises from geometry. Let \(f: Z\to \bar S\) be a family of quasi-projective varieties over a smooth complete curve, let \(S=\bar S-\Sigma\) be the set of regular values for f, let \(g: U\to S\) be the restriction of f to S, and let \({\mathbb{V}}=R^ ig_*{\mathbb{C}}\). Then the following are morphisms of mixed Hodge structure: \((i)\quad \pi_ i: H^ i(U,{\mathbb{C}})\to H^ 0(S,{\mathbb{V}})\cong H^ 0(\bar S,j_*{\mathbb{V}})\); \((ii)\quad \ker \pi_{i+1}\twoheadrightarrow H^ 1(S,{\mathbb{V}})\) (isomorphism if \(\Sigma\neq 0)\) \((iii)\quad \ker \{H^{i+1}(Z,{\mathbb{C}})\to H^ 0(\bar S,R^{i+1}f_*{\mathbb{C}}\}\twoheadrightarrow H^ 1(\bar S,j_*{\mathbb{V}})\); \((iv)\quad H^ 2(\bar S,j_*{\mathbb{V}})\cong H^ 2(\bar S,R^ if_*{\mathbb{C}})\to H^{i+2}(Z,{\mathbb{C}})\).
Reviewer: J.A.Carlson

MSC:

14C30 Transcendental methods, Hodge theory (algebro-geometric aspects)
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Steenbrink, J.: Limits of Hodge structures and intermediate Jacobians. Thesis. University of Amsterdam, 1974 · Zbl 0329.14007
[2] Verdier, J.-L. Stratifications de Whitney et théorème de Bertini-Sard. Invent. Math.36, 295-312 (1976) · Zbl 0333.32010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.